MAUDE Adverse Event Report: W O M WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

W O M WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS2
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the as-ifs2, airseal ifs, 230v was being used on 2sep24 and ¿the sequence of events has happened with both robotic solution and standard airseal ports.What has happened is that they have started the operation as usual, connected the luer tube and got gas into the abdomen and then started airseal mode, then docked the robot and started the operation.In the middle of the operation, the abdomen collapses, but the airseal continues to show the set pressure of 8 mmhg.They start over with the luer hose, restart the airseal and so on airseal mode but the same problem persists, try changing the hose set, the problem persists.Restarting the airseal twice but the same problem again.They have also checked that the ports are inside the abdomen and checked that the tubes are not pinched.Thus an intermittent error.¿.Per further assessment it was found that "the first time this problem occurred there was a gradual loss of pneumoperitoneum so they had time to remove the instruments.At the second and third time there wasn´t time to neither remove the camera or the instruments which caused a stressful environment and prolonged the operation.".There was no impact or injury to the patient or user.The procedure was completed with an olympus uhi-3 and a 30 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The service history was reviewed, and no relationship to this complaint was found.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 48 reports, regarding 48 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: failure to properly follow the instructions for use can lead to serious surgical consequences.It is the responsibility of the physician performing any procedure to determine the appropriateness of the type of procedure to be performed with the use of these products and to determine the specific technique for each patient.The functional test must be performed prior to each surgery.Because the functional test is performed during initial start-up, the unit must be power cycled (off/on) prior to each surgery.In case the device or any of the accessories fail during surgery, a replacement device and replacement accessories should be kept within close proximity to be able to finish the operation with the replacement components.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the as-ifs2, airseal ifs, 230v was being used on (b)(6) 2024 and ¿the sequence of events has happened with both robotic solution and standard airseal ports.What has happened is that they have started the operation as usual, connected the luer tube and got gas into the abdomen and then started airseal mode, then docked the robot and started the operation.In the middle of the operation, the abdomen collapses, but the airseal continues to show the set pressure of 8 mmhg.They start over with the luer hose, restart the airseal and so on airseal mode but the same problem persists, try changing the hose set, the problem persists.Restarting the airseal twice but the same problem again.They have also checked that the ports are inside the abdomen and checked that the tubes are not pinched.Thus an intermittent error.¿.Per further assessment it was found that "the first time this problem occurred there was a gradual loss of pneumoperitoneum so they had time to remove the instruments.At the second and third time there wasn´t time to neither remove the camera or the instruments which caused a stressful environment and prolonged the operation.".There was no impact or injury to the patient or user.The procedure was completed with an olympus uhi-3 and a 30 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
Manufacturer (Section G)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20270352
Report Number1320894-2024-00253
Device Sequence Number3531327
Product Code HIF
UDI-Device Identifier10851885004594
UDI-Public(01)10851885004594(11)200527
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS UHI-3; OLYMPUS UHI-3; ROBOTIC SOLUTION AND STANDARD AIRSEAL PORTS; ROBOTIC SOLUTION AND STANDARD AIRSEAL PORTS
Patient SexUnknown
Patient EthnicityNon Hispanic